MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM
Model Number BN II SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and there were no issues with other patient samples processed at the time of the event.Siemens is investigating the issue.
 
Event or Problem Description
A falsely low free light chains, type kappa (flc kappa) result was obtained on a patient sample on a bn ii system.The erroneous result was not reported to the physician(s).The sample was repeated two times for flc kappa, recovering higher.The first repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely low flc kappa result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2023-00012 on 24-aug-2023.Additional information (30-aug-2023): siemens further evaluated the incident and determined that the calibration curve and quality controls were acceptable when the affected sample was first processed on the bn ii system.Siemens determined that the affected sample showed low raw values during the initial testing.A sample aspiration issue during the initial testing, sample integrity issue, or a sample mismatch potentially contributed to the unexpected low raw values.A reagent issue was ruled out as quality controls recovered in range and no issues were reported with other patient samples.The investigation findings and investigation conclusions codes in section h6 were updated based on the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BN II SYSTEM
Common Device Name
BN II SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg D-350 41
GM  D-35041
Manufacturer (Section G)
BIT ANALYTICAL INSTRUMENTS GMBH
registration number 3003601075
am kronberger hang 3
schwalbach 65824
GM   65824
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key17619012
Report Number9610806-2023-00012
Device Sequence Number11424428
Product Code DEW
UDI-Device Identifier00630414002903
UDI-Public00630414002903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN II SYSTEM
Device Catalogue Number11254820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale